Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 19, 2005, 6:15 PM MST for Coconino County, Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2005, 6:15 PM MST (01:15 UTC)
- Expired
- Feb 19, 2005, 9:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Navajo County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 200118 FFWFGZ AZC005-017-200415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 615 PM MST SAT FEB 19 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA WEST CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA THIS INCLUDES THE CITY OF WINSLOW * UNTIL 915 PM MST * AT 600 PM MST...STREAM GAGES HAVE SHOWN THAT THE LITTLE COLORADO RIVER CONTINUES TO RISE FROM PREVIOUS RAINS. WATER LEVELS ALONG THE LITTLE COLORADO AT WINSLOW ARE NEAR 16.8 FEET. BANKFULL LEVEL AT THIS POINT IS 17.0 FEET WITH A FLOOD STAGE OF 19.0 FEET. RIVER LEVELS SHOULD CREST AROUND 8 OR 9 PM MST JUST ABOVE FLOOD STAGE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEUPP. THE WARNING AREA RESIDES ALONG THE LITTLE COLORADO RIVER FROM JUST WEST OF JOSEPH CITY NORTHWEST PAST THE COMMUNITY OF LEUPP. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3577 11135 3510 11103 3492 11042 3506 11038 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 2:45 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 19, 2:45 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 245 PM MST SAT FEB 19 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE COAST OF CALIFORNIA WILL KEEP THE ATMOSPHERE UNSTABLE OVER THE STATE THROUGH THE WEEKEND. LIGHT SHOWERS WILL CONTINUE TONIGHT AND DECREASE ON SUNDAY. ANOTHER STORM SYSTEM WILL APPROACH THE STATE LATE MONDAY. THIS WILL BRING LOWER ELEVATION RAIN AND ACCUMULATING SNOW TO THE HIGHER TERRAIN THROUGH MID WEEK. && .DISCUSSION...CWA WILL REMAIN UNDER CYCLONIC FLOW OVERNIGHT. WEAK S/WV SEEN ON WV IMAGERY MOVING TOWARD S CA WILL ROTATE ACROSS THE DESERT SW TONIGHT. SOME LIFT ASSOCIATED WITH THIS FEATURE PER DIV-Q PROG ALONG WITH UPPER LEVEL DIVERGENCE. QPF AMOUNTS LOW WITH ONLY AN INCH OR TWO OF NEW SNOW ACCUMULATION EXPECTED OVER THE HIGHER TERRAIN AREAS. NOTED SOME CONVECTION THIS AFTERNOON JUST WEST OF THE CWA WHERE AIR MASS IS THE MOST UNSTABLE...LIS OF ZERO TO -2. EVENING THUNDER POSSIBLE IN EXTREME WESTERN ZONES. AIR MASS STABILIZES TOMORROW AS WEAK UPPER RIDGE BUILDS OVER THE STATE IN RESPONSE TO DEEPENING LOW OFF THE WEST COAST. WHILE UPPER LEVELS DRY LINGERING LOWER LEVEL MOISTURE AND WEAK LIFT MAKE SCT SHOWERS POSSIBLE. THE NEXT TROF APPROACHES THE STATE LATE MONDAY INTO TUESDAY. EXPECT AN UPSWING IN PRECIP AS DEEP LAYERED MOISTURE INVADES THE STATE. THIS SYSTEM IS COLDER THAN THE LAST. H7 TEMPS AS LOW AS -7 DEGREES C PROGGED WITH SNOW LEVELS DROPPING TO NEAR 5500 FT. SIGNIFICANT SNOW ACCUMULATION AGAIN POSSIBLE OVER THE HIGHER TERRAIN. PRECIP CHANCES DROP OFF ON THURSDAY AS TROF WEAKENS. MEDIUM RANGE MODELS DIFFERENT FROM YESTERDAYS RUN IN KEEPING BAGGY TROF OVER THE REGION INTO THE WEEKEND...THEREFORE WILL INDICATE A SLIGHT CHANCE OF PRECIP THRU SAT. STREAM LEVELS GENERALLY DROPPING AND SEE NO HYDRO ISSUES FOR THE REST OF THE WEEKEND. HAVE CANCELED THE FLASH FLOOD WATCH. DF && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 19, 7:00 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SAT FEB 19 2005 AZZ004>018-037>040-201400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY LOW PRESSURE WILL CONTINUE TO BRING SIGNIFICANT PRECIPITATION TO NORTHERN ARIZONA TODAY AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR PORTIONS OF THE AREA THROUGH THIS EVENING. SEE PHXFFAFGZ FOR DETAILS. SNOW LEVELS WILL FALL TO AROUND 6000 FEET BY MIDDAY. MODERATE SNOWFALL ACCUMULATIONS ARE LIKELY AT THE HIGHER ELEVATIONS AND A SNOW ADVISORY IS IN EFFECT UNTIL NOON. SEE PHXWSWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOOKS LIKE THE NEXT THREAT FOR SIGNIFICANT HIGHER ELEVATION SNOW AND LOW ELEVATION RAIN WILL COME MONDAY NIGHT AND TUESDAY WITH A ANOTHER STRONG PACIFIC STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.